Alert archive / Florida / Flash Flood Warnings in 2015
Flash Flood Warning 17, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 28, 2015, 5:59 PM CDT for Walton County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2015, 5:59 PM CDT (22:59 UTC)
- Expired
- Sep 28, 2015, 8:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 39 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
038
WGUS52 KTAE 282259
FFWTAE
FLC131-290100-
/O.NEW.KTAE.FF.W.0017.150928T2259Z-150929T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
559 PM CDT MON SEP 28 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 800 PM CDT
* AT 555 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS WEST CENTRAL WALTON COUNTY. OVER 4 INCHES OF
RAIN HAVE FALLEN OVER THE PAST 3 HOURS WITH ABOUT 2 TO 3 INCHES
OVER THE LAST HOUR. RAIN RATES AROUND 2 INCHES PER HOUR WILL
LIKELY CONTINUE FOR THE NEXT HOUR OR SO. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EGLIN AIR FORCE BASE...VILLA TASSO AND CHOCTAW BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3064 8639 3073 8622 3064 8623 3048 8631
3047 8631 3047 8637 3046 8639
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 3:14 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 28, 3:14 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
414 PM EDT MON SEP 28 2015
.Near Term [Through Tonight]...
An 18Z analysis shows the broad area of low pressure about 200
miles west southwest of Tampa which will slowly move north through
the period. While there is little chance of this becoming a
tropical cyclone, there is already a large moisture plume in the
northern Gulf ahead this system. A persistent band of rain has set
up over southern Alabama and the far western panhandle, where rain
totals have reached 2-4 inches (see hydro section for details).
As the moisture continues to move north, expect rain to fill in
over the area, so PoPs will be 70-80% overnight. With the
possibility for heavy rain over night, the flash flood watch will
remain in effect until 8am. Cloud cover will keep lows in the
lower 70s.
.Short Term [Tuesday Through Wednesday Night]...
A lot of uncertainty in the precip evolution through Tuesday as
the weak low over the east central Gulf lifts north towards the
Florida Big Bend. CAM guidance has had trouble picking up the
areas of heaviest precip (with today's round setting up over the
western Panhandle). Deep tropical moisture and difluent flow aloft
continue to argue for elevated PoPs through Tuesday, which is
supported by most of the guidance. While widespread heavy rain is
not anticipated, given the tropical nature of the convection, any
convective bands which setup and remain stationary could drop
several inches of rain in a very short amount of time. During the
day on Tuesday, expect best focus for rain to gradually lift
north, with best rain chances across the northwestern half of the
forecast area.
Rain chances will be on the decline for Wednesday. However, still
expect scattered showers and storms to develop with the upper
trough axis still west of the forecast area.
.Long Term [Thursday Through Monday]...
Expect to see decreasein PoPs during the latter half of the week
as the upper trough axis slides just east of the forecast area and
north to northwest upper level flow develops. Expect to see the
drier conditions continue throught he weekend with a cooler
airmass working in as well. Expect to see temperatures near or
just below normal for most of the area this weekend.
&&
.Aviation...
[Through 18Z Tuesday] MVFR ceilings will continue at all sites
through the period. Heaviest rain will be at DHN and ECP this
afternoon. Several pieces of guidance have ceilings dropping to
around 300 feet at sunrise. Included IFR starting around 12Z at
DHN, TLH and VLD.
&&
.Marine...
Winds over the coastal waters will increase overnight as weak low
pressure lifts north from the east central Gulf. Expect to see a
period of Small Craft Advisory conditions over the offshore
waters, with Exercise Caution over the nearshore legs. Winds and
seas will begin to diminish on Tuesday and remain below headline
levels through the end of the work week.
&&
.Fire Weather...
Hazardous fire weather conditions are not expected over the next
several days. Rain chances will start to decrease by mid-week.
&&
.Hydrology...
Over the past 24 hours, the rainfall amounts have generally been
confined to around 1.5 inches or less with some higher amounts
across the far western counties. With additional rainfall through
tomorrow night, total rainfall amounts through 8 AM Wednesday are
expected around 1 to 3 inches across SE Alabama and SW Georgia
with 2 to 5 inches expected across the Florida portion of the
CWA. However, isolated amounts up to 8 inches are possible.
With plenty of tropical mositure in place and the potential for
training of heavy rain leading to isolated higher rainfall totals,
flash flooding will be possible mainly in low lying and urban
areas. Given this, will continue with the Flash Flood Watch that
is in effect through tonight.
With the heaviest amounts predicted nearer to the coast, area
rivers will be able to handle this event without reaching flood
stage given the recent dry conditions. With current streamflows,
we'd need several inches of rain to get into the upper portions of
many of the larger rivers and streams to produce river flooding,
which still do not anticipate during this particular event.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 73 87 74 87 71 / 80 60 20 40 20
Panama City 74 84 74 84 71 / 80 50 20 40 20
Dothan 70 84 70 84 67 / 80 60 30 50 20
Albany 71 84 72 85 68 / 80 70 30 50 30
Valdosta 71 86 73 86 70 / 80 70 30 50 20
Cross City 73 86 74 86 72 / 70 60 20 40 20
Apalachicola 74 85 75 84 72 / 80 50 20 40 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FLASH FLOOD WATCH through Tuesday morning FOR Calhoun-Central
Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal
Gulf-Coastal Jefferson-Coastal Taylor-Coastal Wakulla-
Gadsden-Holmes-Inland Bay-Inland Dixie-Inland Franklin-
Inland Gulf-Inland Jefferson-Inland Taylor-Inland Wakulla-
Jackson-Lafayette-Leon-Liberty-Madison-North Walton-South
Walton-Washington.
HIGH RIP CURRENT RISK through Tuesday morning FOR Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...FLASH FLOOD WATCH through Tuesday morning FOR Brooks-Decatur-
Grady-Lowndes-Seminole-Thomas.
AL...FLASH FLOOD WATCH through Tuesday morning FOR Geneva-Houston.
GM...SMALL CRAFT ADVISORY until 8 AM EDT Tuesday FOR Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...WESTON
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...WESTON
MARINE...CAMP
FIRE WEATHER...HARRIGAN
HYDROLOGY...FIEUXThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 2:42 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 40 hr |
| Sep 28, 2:53 AM CDT | Special Marine Warning | TAE | 67 min | |
| Sep 28, 3:25 AM CDT | Flash Flood Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 23 hr |
| Sep 28, 6:53 AM CDT | Special Marine Warning | TAE | 52 min | |
| Sep 28, 7:18 AM CDT | Special Marine Warning | TAE | 57 min | |
| Sep 28, 2:03 PM CDT | Special Marine Warning | TAE | 87 min | |
| Sep 28, 2:39 PM CDT | Small Craft Advisory | TAE | 14 hr | |
| Sep 28, 3:34 PM CDT | Special Marine Warning | TAE | 86 min | |
| Sep 28, 5:05 PM CDT | Special Marine Warning | TAE | 85 min | |
| Sep 28, 5:32 PM CDT | Flash Flood Warning | TAE | Walton | 3 hr |
| Sep 28, 6:29 PM CDT | Special Marine Warning | TAE | 91 min | |
| Sep 28, 6:40 PM CDT | Flash Flood Warning | TAE | Walton | 95 min |
Nearby
Flash Flood Warnings in Florida, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.